MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event date of (b)(6) 2020 is an estimate date based of the aware date of 08jun2020 as the exact event date was not reported.Device evaluated by manufacturer.The device was returned for analysis.Returned product consisted of a direxion hi flo microcatheter inside a cook 5f guide catheter.The devices were bloody, and they could not be separated during analysis.Analysis of the tip and inner/outer shaft included microscopic and visual inspection.Inspection revealed a complete separation in the outer shaft located 65.1cm from the strain relief, with the inner shaft stretched, flattened and had numerous kinks in between the outer shaft fracture faces.Inspection of the rest of the device found no other damage or defects.Because the device could not be separated, the outer diameter (od) of the undamaged direxion shaft was measured via a calibrated microcatheter.The undamaged shaft measured 037, which meets the specification.Review of the ifu indicates the direxion hi-flo is compatible with a.038 5f guide catheter.The reported information indicates the direxion hi-flo catheter was used with a.035 5f cook guide catheter; therefore, there is indication of a compatibility issue.
 
Event or Problem Description
Reportable based on device analysis completed on 27jul2020.It was reported that device got stuck.A single/027/straight/1ro/155 direxion hi-flo catheter-infusion was selected for a uterine fibroid embolization procedure.During the procedure, the direxion's microcatheter was stuck inside a non-bsc urinary catheter.Both catheters were pulled out.No complications reported.However, device analysis revealed a complete separation in the outer shaft located 65.1cm from the strain relief.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10379160
Report Number2134265-2020-10623
Device Sequence Number1712351
Product Code KRA
UDI-Device Identifier08714729839491
UDI-Public08714729839491
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0024845425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1